Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 182, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 29, 2000, 4:11 AM CDT for Archer County, Baylor County, Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 29, 2000, 4:11 AM CDT (09:11 UTC)
- Expired
- Apr 29, 2000, 5:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Archer County, TX, Baylor County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 4:43 AM CDT | Hail 0.88 | Archer City, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2348 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
639 WUUS54 KOUN 290911 SVROKC TXC009-023-291000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 411 AM CDT SAT APR 29 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ARCHER COUNTY IN NORTHERN TEXAS BAYLOR COUNTY IN NORTHERN TEXAS * UNTIL 500 AM CDT * AT 411 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF LAKE DIVERSION...MOVING EAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE ARCHER CITY...DUNDEE...HOLLIDAY... LAKE DIVERSION...LAKE KICKAPOO...MABELLE...MANKINS...SCOTLAND AND WINDTHORST HAIL UP TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. LAT...LON 3382 9915 3354 9914 3354 9843 3382 9843 JAMES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:30 AM CDT, 41 minutes earlier.
Area forecast discussion, Apr 29, 3:30 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 AM CDT SAT APR 29 2000 INCREASINGLY UNSETTLED WEATHER SCENARIO CONTINUES TO UNFOLD AS COMPLEX MID AND UPPER LEVEL SYSTEM MAKES ITS WAY ACROSS THE SOUTHWEST U.S.. THROUGH SUNDAY...APPEARS THAT MOST PRONOUNCED EFFECTS OF SYSTEM WILL OCCUR DIURNALLY...WITH THUNDERSTORM ACTIVITY DEVELOPING WEST OF AREA AND MOVING IN DURING THE EVENING THROUGH EARLY MORNING HOURS...MUCH LIKE CURRENT MSTR ADVCTN ACTIVITY OVER SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. THIS ACTIVITY IS EXPECTED TO CONTINUE THROUGH AT LEAST THE MID MORNING HOURS...MAINLY OVER THE SOUTHWEST THIRD TO ONE-HALF OF THE COUNTY WARNING AREA. NEXT MAIN PERIOD OF WIDESPREAD/SIGNIFICANT PRECIP IS PROGD FOR LATE TONIGHT INTO SUNDAY MORNING OVER MAINLY SOUTHWESTERN AND SOUTH CENTRAL AREAS NEAR CONCENTRATED MSTR-WAA ZONE CLOSE TO RETURNING WARM FRONT. AFTER THAT...NEXT MAIN PRECIP WAVE WITH EVEN GREATER COVERAGE AND PERSISTENCE...IS EXPECTED FROM LATE SUNDAY THRU MONDAY AS MAIN LOW LEVEL BOUNDARY MOVES SOUTHEASTWARD ACROSS FORECAST AREA. BELIEVE THIS PARTICULAR BOUNDARY WILL BECOME A FOCUS FOR THE HEAVIEST RAINFALL THROUGH MONDAY NIGHT. ALSO...PER SWODY2 FROM SPC...THREAT OF ORGANIZED SEVERE WEATHER RISES SUNDAY. THE MAIN LIMITING FACTOR BEING EFFECTS FROM WHAT OCCURS SATURDAY NIGHT AND SUNDAY MORNING. WILL CONTINUE TO MONITOR SITUATION AND ADDRESS IN THUNDERSTORM OUTLOOKS...IN ADDITION TO UPDATED SPC OUTLOOKS. BECAUSE OF CONTINUING MSTR-WAA/ISENTROPIC LIFT INCREASING WITH TIME...CANNOT RULE OUT SCATTERED SHOWER/THUNDERSTORM ANYTIME DURING THE DAY...ESPECIALLY AS MID-UPPER LEVEL RIDGE TRANSLATES EAST OF AREA. THEREFORE...POPS WILL CONTINUE TO BE HIGH...MUCH HIGHER THAN MOS. IN ADDITION...WILL GO AOB GUIDANCE NUMBERS ON TEMP MAXIMA. FCSTID = 11 PRELIM CCF NUMBERS... OKC 75 61 73 62 / 40 40 60 60 HBR 76 61 74 62 / 70 70 60 60 SPS 77 63 79 63 / 70 70 60 60 GAG 75 59 70 59 / 30 60 60 70 PNC 75 61 73 61 / 30 50 60 70 DUA 77 62 76 63 / 30 40 60 60 .OUN... OK...NONE. TX...NONE.
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.